MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH GRASPING FORCEPS, SHARK TEETH, 7 FR., SEMIFLEXIBLE; SERRATED JAW GRASPER

OLYMPUS WINTER & IBE GMBH GRASPING FORCEPS, SHARK TEETH, 7 FR., SEMIFLEXIBLE; SERRATED JAW GRASPER
Model Number A4829
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/18/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The evaluation of the event is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported, the grasping forceps, shark teeth, 7 fr., semiflexible exhibited a broken distal end.The issue occurred during preparation for use for an unspecified procedure.The procedure was completed using a similar device.There were no reports of patient harm.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.The investigation results are based solely on the information provided by the customer and the service business center.Based on the results of the investigation, it is likely that the cause of the broken pin was due to improper handling by the customer and application of outer force.A definitive root cause cannot be determined.Olympus will continue to monitor field performance for this device.

Brand Name
GRASPING FORCEPS, SHARK TEETH, 7 FR., SEMIFLEXIBLE
Common Device Name
SERRATED JAW GRASPER
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key20278708
Report Number9610773-2024-02296
Device Sequence Number12653269
Product Code NWW
UDI-Device Identifier04042761006927
UDI-Public04042761006927
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberA4829
Device Lot Number237W
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/18/2024
Supplement Date Received by Manufacturer01/07/2025
Initial Report FDA Received Date09/23/2024
Supplement Report FDA Received Date01/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/01/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
A4773 HYSTEROSCOPE SHEATH
Patient SexUnknown